MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU80010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the access system became kinked.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a 20mm watchman flx laa closure device & delivery system (wds) were selected to be used.The physician positioned the double curve was in the laa of the patient and then inserted the wds.The closure device was deployed three (3) times but did not meet release criteria.The physician decided to replace the was with a new single curve was.The new was positioned in the laa, and the physician then deployed a new 24mm closure device.The closure device was deployed four (4) times but did not meet release criteria.During one of the deployments the was became kinked.The physician decided to continue the procedure using the kinked was.A new 20mm closure device was then deployed twice in the laa of the patient.During the second deployment fluoroscopy imaging showed that the system shifted inside the patient and perforated the laa.The perforation resulted in a pericardial effusion.The physician performed a pericardiocentesis draining one (1) liter of bright red blood which was then given back to the patient.The patient underwent open heart surgery where the effusion was resolved and the laa of the patient was ligated.There were no other complications that were reported to have occurred, and the patient is expected to make a full recovery.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21126916
Report Number2124215-2025-00482
Device Sequence Number15372935
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM635TU80010
Device Catalogue NumberM635TU80010
Device Lot Number0033780776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Initial Report FDA Received Date01/10/2025
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient RaceWhite